Alert archive / Arkansas / Flood Watches in 2021

Flood Watch 3, NWS Little Rock, AR

May 31, 2021Baxter County, Fulton County, Marion County, Arkansas

NWS Little Rock, AR issued this flood watch at May 31, 2021, 3:45 AM CDT for Baxter County, Fulton County, Marion County, Arkansas. It took effect at Jun 1, 2021, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 31, 2021, 3:45 AM CDT (08:45 UTC)
In effect from
Jun 1, 2021, 7:00 AM CDT
Expired
May 31, 2021, 1:38 PM CDT
In force
Issued by
NWS Little Rock, AR
Flood severity
None

Counties Baxter County, AR, Fulton County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 143 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

878 
WGUS64 KLZK 310845
FFALZK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Little Rock AR
345 AM CDT Mon May 31 2021

ARZ003>006-312000-
/O.NEW.KLZK.FA.A.0003.210601T1200Z-210602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone-Marion-Baxter-Fulton-
Including the cities of Bull Shoals, Cherokee Village, Mountain 
Home, Yellville, Flippin, Summit, Harrison, and Mammoth Spring
345 AM CDT Mon May 31 2021

...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY 
MORNING...

The National Weather Service in Little Rock has issued a

* Flood Watch for a portion of north central Arkansas, including the 
  following areas, Baxter, Boone, Fulton and Marion.

* From Tuesday morning through Wednesday morning

* Several rounds of showers and thunderstorms are expected over 
  northern Arkansas tonight into early Wednesday. The rain will be 
  heavy at times. Overall amounts up to two inches are expected, 
  with localized heavier amounts in excess of three inches possible.

* With storms expected to form and move repeatedly across the same 
  areas and soils already saturated from recent rainfall, flash 
  flooding will become a concern by Tuesday Morning. Rises on some 
  streams and rivers are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding or flash flooding 
develop.

&&

$$

57
1 follow-up statement
663 
WGUS64 KLZK 311838
FFALZK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Little Rock AR
138 PM CDT Mon May 31 2021

ARZ003>006-011200-
/O.CAN.KLZK.FA.A.0003.210601T1200Z-210602T1200Z/
/O.NEW.KLZK.FF.A.0004.210601T0600Z-210602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone-Marion-Baxter-Fulton-
Including the cities of Bull Shoals, Cherokee Village, Mountain 
Home, Yellville, Flippin, Summit, Harrison, and Mammoth Spring
138 PM CDT Mon May 31 2021

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT TUESDAY THROUGH 
WEDNESDAY MORNING...
...FLOOD WATCH IS CANCELLED...

The National Weather Service in Little Rock has issued a

* Flash Flood Watch for a portion of north central Arkansas, 
  including the following areas, Baxter, Boone, Fulton and Marion.

* From 1 AM CDT Tuesday through Wednesday morning

* Several rounds of showers and thunderstorms are expected over 
  northern Arkansas tonight into early Wednesday. The rain will be 
  heavy at times. Overall amounts up to two inches are expected, 
  with localized heavier amounts in excess of three inches possible.

* With storms expected to form and move repeatedly across the same 
  areas and soils already saturated from recent rainfall, flash 
  flooding will become a concern by Tuesday Morning. Rises on some 
  streams and rivers are possible.

The Flood Watch for a portion of north central Arkansas, including 
the following areas, Baxter, Boone, Fulton and Marion has been 
changed to a Flash Flood Watch.

$$

ARZ007-012>015-021>023-030-031-037>041-052-011200-
/O.NEW.KLZK.FF.A.0004.210601T0600Z-210602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sharp-Newton-Searcy-Stone-Izard-Johnson-Pope-Van Buren-Logan-Conway-
Scott-Yell-Perry-Polk-Montgomery-Pike-
Including the cities of Russellville, Paris, Morrilton, Clarksville, 
Danville, Mena, Perryville, Murfreesboro, Mount Ida, Norman, 
Mountain View, Dardanelle, Western Grove, Ash Flat, Oxford, Jasper, 
Cave City, Horseshoe Bend, Booneville, Melbourne, Ola, Fairfield 
Bay, Clinton, Marshall, Hardy, Glenwood, Leslie, Calico Rock, and 
Waldron
138 PM CDT Mon May 31 2021

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT TUESDAY THROUGH 
WEDNESDAY MORNING...

The National Weather Service in Little Rock has issued a

* Flash Flood Watch for portions of central Arkansas...north central 
  Arkansas...southwest Arkansas and western Arkansas, including the 
  following areas, in central Arkansas, Conway, Perry, Pope and 
  Yell. In north central Arkansas, Izard, Newton, Searcy, Sharp, 
  Stone and Van Buren. In southwest Arkansas, Pike. In western 
  Arkansas, Johnson, Logan, Montgomery, Polk and Scott.

* From 1 AM CDT Tuesday through Wednesday morning

* Several rounds of showers and thunderstorms are expected over 
  portions of western and northern Arkansas tonight into early 
  Wednesday. The rain will be heavy at times. Overall amounts up to 
  two inches are expected, with localized heavier amounts in excess 
  of three inches possible.

* With storms expected to form and move repeatedly across the same 
  areas and soils already saturated from recent rainfall, flash 
  flooding will become a concern by Tuesday Morning. Rapid rises on 
  some streams and rivers are possible.

$$

67

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flood watch went out at May 30, 11:54 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 30, 11:54 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1154 PM CDT Sun May 30 2021

.AVIATION...
Satellite images show abundant cloud cover over Arkansas. High
pressure continues over the area with high clouds continuing to
move into the state from the west. Expect cumulus to develop by
late Monday morning. Localized MVFR fog will be possible over the
southwest early this morning.
&&

.PREV DISCUSSION...(ISSUED 236 PM CDT Sun May 30 2021)
SHORT TERM...Tonight Through Tuesday Night

Latest vis sat imgry depicted the lingering morning stratus deck
over the S/Wrn half of the state beginning to mix out, w/ less dense
strato-Cu over the N/Ern half mixing out as well as the nose of sfc
high pressure ushers in subsidence and mid-lvl drying. Overall, a
calm and settled fcst is on deck through the remainder of the
holiday weekend, w/ clearing skies through Sun evening and below
normal overnight lows continuing for at least a few more evenings.

Mon, greater Ern US sfc high pressure wl begin to shift E/wrd as
H500 flow transitions to become more W-S/Wrly, in advance of a
largely pos tilted troughing axis over the Desert S/W, extending
towards the N/E into the Nrn Great Plains. This upper flow pattern
change wl be more conducive for lee cyclogenesis to occur, w/
current guidance progging sfc cyclonic flow development over Wrn
OK/TX panhandle Mon morning. As such, a strengthening sfc pres grad
wl strengthen low-lvl flow, w/ winds turning to become more S/Erly
through the afternoon, and allowing for low-lvl moisture to begin
returning to the FA.

Multiple small scale perturbations are expected to meander through
the mean upper flow pattern later Mon afternoon, however greater
scale forcing and deep column moisture remains meager over N/Wrn AR,
so have kept PoPs fairly limited in coverage and magnitude over the
N/W Mon night.

Tues, persistent poleward moisture transport wl lkly position sfc
Td's in the lower to mid 60s over much of the FA, w/ a more robust
upper shortwave progged to eject over the region Tues afternoon.
PoPs wl expand in coverage and magnitude from the far N/W to much of
S/Wrn and Cntrl AR through the morning and early afternoon as this
feature makes its way across the state, supplying more sufficient
forcing for widespread rain chances and possibly some Tstorms, of
which a few could become strong at times. However, widespread svr wx
potential remains limited at this time.

Temperatures through the PD wl remain cooler and below normal, w/ a
warming trend ensuing as winds become more Srly Mon afternoon.

LONG TERM...Wednesday Through Sunday

Widespread rain showers and thunderstorms are expected to be ongoing
Tuesday evening into Tuesday night. Weak large scale forcing for
ascent from an upstream shortwave trough and forcing for ascent
along a southeastward moving Pacific type cold front should keep
showers and thunderstorms going into the overnight hours across much
of the state. The NAM and ECMWF are the most aggressive models with
drier air moving into the state from the northwest behind the
frontal boundary. The GFS brings this frontal boundary into
northwest Arkansas later in the day on Wednesday. The timing of the
frontal boundary is important in that it will play a large role in
how long showers and thunderstorms can train over southwest and
central portions of the state Tuesday night into Wednesday morning.

Model guidance suggests that the combination of the weak large scale
forcing for ascent, confluence out ahead of the frontal boundary,
and a return of Gulf moisture will allow for precipitable water
values to climb to around 1.8 inches across the southwest and
central portions of the state. If this pans out, 1.8 inch
precipitable water values rank near record highs for this time of
year per the SPC RAOB climatology page. A slower moving front would
allow showers and thunderstorms to remain in place over southwest
and central Arkansas for a longer period of time Tuesday night into
Wednesday morning, making flash flooding more of a concern. A
quicker frontal passage will still allow for a flash flooding threat
across these areas, but flash flooding would like remain localized
in nature. The Weather Prediction Center has a marginal risk of
excessive rainfall painted over the state during this time period. A
flash flood watch is not expected at this time, but may be necessary
if a slower frontal passage is realized. Portions of west central,
southwest, and central Arkansas have received 4 to 6 inches of rain
in the past week, so runoff in these areas would be enhanced despite
the dry Memorial Day weekend.

Beyond Wednesday, a Rex blocking upper air pattern is expected to
become established over the western CONUS, leaving the central
portion of the country under weak upper level troughing. In general,
shortwave troughs will define periods of showers and thunderstorms
versus a lull in precipitation as weak couplets of large scale
forcing for ascent followed by subsidence move across Arkansas. In
general, low-level Gulf moisture is expected to remain in place
across the region through the upcoming weekend, so any lift is
likely to result in at least scattered showers and thunderstorms.
Thunderstorms will generally be more likely in the afternoon and
evening hours driven by the peak heating hours of the day each day.
Carried at least chance POPs across the state for each afternoon
from Thursday through Sunday. Wednesday afternoon's rainfall
coverage will depend on the strength and speed of the frontal
boundary that is likely to move over the northwestern portions of
the state Wednesday morning.

The Rex block over the western CONUS is expected to break down this
weekend, but longer range guidance simply replaces the blocking
pattern out west with either southwest flow aloft or weak troughing
over the south central CONUS. Either pattern will keep deep Gulf
moisture in place, so expect that this humid and on and off rainy
pattern will continue into early next week.

AVIATION...30/18Z TAFs

Latest vis sat imgry depicted OVC stratus deck over much of S/Wrn
AR, w/ BKN strato-Cu over the N/Ern half of the state. Most
terminals wl remain at MVFR CIGs through Sun evening, however
Cntrl/Ern terminals including LIT/PBF/LLQ wl reside on the cloud
deck line, and may see an improvement to VFR CIGs early Sun
afternoon...have sided towards a more optimistic fcst for now.
Lingering sfc high pressure to the N/E wl keep E/NE winds in place
over Cntrl and Srn AR, and S/Erly winds across the N. Following
00Z Sun night, most sites should improve to VFR w/ lingering high
cloud cover overnight.

/232/

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...51/57
Hazardous weather outlook, May 30, 4:07 AM CDT, 23 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
407 AM CDT Sun May 30 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-311000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
407 AM CDT Sun May 30 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Rain chances will increase over western Arkansas by late Monday,
as a storm system slowly approaches from the west and southwest.
The system will slowly move through the state through at least mid-
week, and several upper level features will interact with the
surface system. As a result, we could see several rounds of
showers and thunderstorms.

With storms expected to form and move repeatedly over the same
areas, there will be an increased threat of localized heavy
rainfall, with flash flooding potentially becoming a concern.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Smith/Shelton

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 1:38 PM CDTFlash Flood WatchLZKBaxter, Conway, Fulton, Izard, Marion, Perry and 3 more31 hr

Nearby

Flood Watches in Arkansas, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.